MAUDE Adverse Event Report: DEPUY MITEK LLC US MODULAR HEX DRIVER 30 MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MODULAR HEX DRIVER 30 MM; SURGICAL SCREWDRIVER, REUSABLE
Model Number 254641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Reporter is a j&j sales representative.The expiration date and device manufacture date are currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in united kingdom that the modular hex driver 30 mm device was broken.There was no procedure nor patient involvement reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the distal end of the device was found to be broken and wear marks on the entire device was found thus, the complaint can be confirmed.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The possible root cause for the reported condition can be that the device encountered unintended forces during its use causing the screw to break.However, it cannot be conclusively affirmed.As per ifu, end-of-useful-instrument-life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Avoid prolonged exposure to saline to minimize the chance of corrosion.Long, thin instruments should be free of bending and distortion.Visually inspect the instrument and check for damage and wear.Appropriate personal protective equipment and attire should be worn when cleaning and sterilizing soiled surgical instruments.Inspect for damage prior to use.Replace a damaged, worn, or bent instrument.Do not attempt to straighten, sharpen, or repair.Avoid exposing instruments to hypochlorite solutions as these will promote corrosion.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
MODULAR HEX DRIVER 30 MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15380997
Report Number1221934-2022-02744
Device Sequence Number14902289
Product Code LXH
UDI-Device Identifier10886705013333
UDI-Public10886705013333
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254641
Device Catalogue Number254641
Device Lot Number1406001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer09/26/2022
10/27/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date09/27/2022
10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown